A few years ago I started using Visine/clear eyes/opcon A to treat minor eye redness. I did not realize the harmful effects that these products had on your eyes, and I used them regularly for about 2-3 years. Now I am suffering from Rebound Hyperemia or Rebound effect. My eyes are bloodshot all the time unless I use these drops. Almost a month ago I stopped using the redness reliever drops cold turkey. Today, my eyes look a little better......but there are still red veins in my eyes. The red veins are still visible, but are not as red as they used to be. Is there any way to get rid of them completely.....or is there any way to get treatment to help my eyes return to the way they were before I started using these drops?
I also believe I have developed a dryness problem from these drops. My eyes are unbearably dry and scratchy feeling in the morning when I wake up. The only way I can get this to go away is with artificial tear drops. I find myself using artificial tears almost every 2-3 hours becuase my eyes burn very easily now. I find myself blinking more than normal now because my eyes start to burn after only a few seconds of not blinking. Does anyone know if theres help for this situation I have gotten myself into? Has anyone ever heard of a similiar situation? I have read that the best thing to do is to just stop using the redness relievers, but its been almost a month now since i've used them last, and my eyes are still red every day :(
I have read that prescription drops such as Lotemax can help eye redness and inflammation. Will these drops help me in my situatuation? I have an apt. with an eye doctor this upcoming tuesday, should I ask him about Lotemax?
Also, is it possible my eyes can be like this permanently? Is it possible that there is no treatment for my condition and that my eyes will not be able to return to normal?
Rebound hypermia is not a condition that lasts months and months. if your eyes remain red there is likely another cause. Far and away the most common is dry eyes, followed by allergy followed by blepharitis followed by a number of others.
After you have had a complete medical exam by an Ophthalmologist you can discuss treatment.
I think I am going to try using no drops at all until my apt. with the doc in a week. I havent used my lubricant drops yet today and my eyes actually feel fine right now, but theres still redness in the corners of my eyes. I have a feeling the preservatives in the lubricant drops might be aggrivating them a little bit
Yeah I know I can get preservative free ones, and I have before, but I found that I went through them very quickly. I used to have to use an entire box of the single use vials in a weeks time. It was bad, I was spending so much money on them it wasnt even worth it.
Like I said, im gonna try using nothing at all for a little while and see how that works....it's basically the only thing I havent tried yet (besides prescription drops obv.) Is there a chance that my eyes will be permanently red from the overuse of vasoconstrictors?
I am beside myself dealing with this constant red eye problem. I've read all the comments here and they all have the same common denominators as me...over use of eye drops. This is what infurates me the most, I have spent countless dollars seeing eye specialist one after the other and each telling me that I have the dry eye, try this, try that....I never went there for this, I went there for the red eye, brought all the OTC's that I was using, all the meds I was on and nothing was said about over use of OTC is WHAT IS CAUSING THE RED EYE!!!!! It wasn't until I stumbled onto this website, that I finally have a solution..I'm really upset now because I have seen the best in my home town of eye care specialist, have the bills to prove it and this one site answered what they couldn't tell me...but why?
I am srikanth dealing with same problem, for one year and recently i visted doctor he again prescribed vasoconstrictor and lubricating drors.before visting doctor i took some vasocontrictor for one year.
but with my physician treatment i did not get better can you please help me............
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.